Medical Questions > Womens Health > Womens Conditions Forum

can cymbalta cause High Prolactin Levels?

Must Read
Menstruation is a woman's normal monthly menstrual period. But what are the signs of abnormal periods? When is vaginal bleeding serious?...
Regular vaginal bleeding vagina is a sign of healthy menstruation. What signs and symptoms point to menstrual problems? Read on to learn the difference....
Menstrual irregularity means that something is wrong. Learn how to identify the signs and symptoms of an irregular period to prevent larger problems later...
I recently visited the obgyn for a routine exam and also since I've been having a discharge from both of my breasts and irregular periods. I am not pregnant. I had bloodwork done which indicated high levels of prolactin. I will be getting a MRI done soon to see if I have a prolactinoma. However, I was curious to know if Cymbalta could also elevate prolactin levels. The irregular periods did not start until I started taking the Cymbalta in December of 2010. At one point my period didn't come for 2-3 months. Thanks so much.
Did you find this post helpful?
|

User Profile
replied September 15th, 2011
Hi,
Welcome to ehealthforum,
Use of Cymbalta (duloxetine) or serotonin norepinephrine reuptake inhibitor (SNRI) antidepressants can elevate Prolactin levels resulting in hyperprolactinemia, galactorrhea, non-menstrual vaginal spotting etc. The symptoms that you are experiencing could be related to Cymbalta use. You can consider requesting your treating doctor to change you to alternative medicines for better symptom control. Be in regular follow-up and monitoring of your treating doctor and gynecologist.
Take care.



|
Did you find this post helpful?

replied October 17th, 2011
Thank you. It has been determined that I do indeed have a prolactinoma. Would it be possible that the use of Cymbalta actually caused the prolactinoma? I had blood work done prior to being put on the Cymbalta and there was nothing mentioned about high prolactin levels. Months after being on the medication is when it was determined I had high levels of prolactin, which now has been diagnosed as a prolactinoma.
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Womens Conditions , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.